EconPapers    
Economics at your fingertips  
 

Politics and the UK's monetary policy

Fang‐Shuo Chang, Shiu-Sheng Chen and Po‐Yuan Wang

Scottish Journal of Political Economy, 2020, vol. 67, issue 5, 486-522

Abstract: This paper examines whether politics causes regime shifts in deviations from the optimal monetary policy in the United Kingdom. After using a dynamic stochastic general equilibrium model to construct the welfare‐maximizing policy rule and deviations from the optimal Taylor rule, we show that politics does indeed play an important role in explaining these deviations. In addition to politics, unemployment rates account for regime shifts in the Taylor rule deviations.

Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
https://doi.org/10.1111/sjpe.12256

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:scotjp:v:67:y:2020:i:5:p:486-522

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0036-9292

Access Statistics for this article

Scottish Journal of Political Economy is currently edited by Tim Barmby, Andrew Hughes-Hallett and Campbell Leith

More articles in Scottish Journal of Political Economy from Scottish Economic Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-22
Handle: RePEc:bla:scotjp:v:67:y:2020:i:5:p:486-522